Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 10, 1997, 3:36 PM MDT for Caribou County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1997, 3:36 PM MDT (21:36 UTC)
- Expired
- Jul 10, 1997, 4:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 99 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4130 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 102141 RRA SVRPIH IDC029-102215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 336 PM MDT THU JUL 10 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTH CENTRAL CARIBOU COUNTY AT 335 PM DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM NEAR HENRY IN NORTHCENTRAL CARIBOU COUNTY. THIS STORM PRODUCED DIME-SIZE HAIL AS IT MOVED ACROSS THE CHINA HAT STORE SOUTHEAST OF THE BLACKFOOT RESERVOIR. THE STORM IS MOVING NORTHEAST AT 20 MPH AND WILL AFFECT WAYAN BY 4 PM. EXPECT VERY HEAVY RAIN...DIME-SIZE HAIL AND STRONG GUSTY WINDS WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:07 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 2:07 PM MDT, 1 hour 29 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 204 PM MDT THU JUL 10 1997 KSFX 88D AT 20Z SHOWS NARROW BANDS OF ECHOES OVER EAST ID WITH A SECOND BAND OF PCPN POISED TO MOVE INTO EAST ID BY LATE AFTERNOON AND TONIGHT. SFC CHARTS INDICATE STALLED OUT COLD FRONT FROM RIW TO SOUTH OF U78 AND EKO. STACKED CLOSED H3/H5 LOW PRESSURE SYSTEM OVER ALBERTA/ID WILL MOVE SLIGHTLY E/NE NEXT 24 TO 36 HOURS AS UPPER RIDGES UPSTREAM AND DOWNSTREAM KEEP SYSTEM SLIGHTLY BLOCKED. SEVERAL VORT LOBES RACING AROUND WEST FLANK OF TROF WILL CROSS AREA TONIGHT AND FRI NIGHT. COMBO OF H7/H5 THETA-E FORCING...PROXIMITY OF COLD FRONT NEARBY...PASSING H5/H8 SHORTWAVE ENERGY FROM NV AND H3 LFQ DIVERGENCE WARRANTS MED POPS TONIGHT MOST AREAS. H3/H5 LOW LIFTS MORE NE ON FRI WITH LINGERING MID-LEVEL DYNAMICS AS VIGOROUS PVA MAX CROSSES NEAR S14 BY 06-12Z SAT MORNING. RH/+VVEL MAX FROM WEST MT INTO ZONE 19 AND WILL SCALE MED POPS ALONG ID/WY BORDER WITH LOWER POPS ELSEWHERE FOR MAINLY LAATE FRI NIGHT/EARLY SAT MORNING EVENT. PBL COLD AIR ADVECTION TO KEEP TEMPS NEAR MOS/AVN NUMBERS AND ACCEPT GUIDANCE TRENDS. BREEZY CONDITIONS WITH TIGHT H8/THICKNESS PATTERN INTO FRI AFTERNOON. 00Z MRF/EURO RUNS BUILD IN LARGE FOUR CORNERS HIGH FOR SUN AND MON-WED WITH A RETURN TO MORE SEASONAL TEMPS AND DRIER CONDITIONS. TA IDA EE 045/068 041/071 041 04321 PIH EE 048/071 043/073 042 04321
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Power | 39 min |
| Jul 10, 3:17 PM MDT | Tornado Warning | PIH | Cassia | 43 min |
| Jul 10, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.